Alert archive / Indiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 146, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 8, 2019, 6:10 PM EDT for 4 counties in Indiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2019, 6:10 PM EDT (22:10 UTC)
- Expired
- Aug 8, 2019, 7:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boone County, IN, Hendricks County, IN, Montgomery County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 23 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 600 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
784
WUUS53 KIND 082210
SVRIND
INC011-063-107-133-082300-
/O.NEW.KIND.SV.W.0146.190808T2210Z-190808T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
610 PM EDT Thu Aug 8 2019
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Hendricks County in central Indiana...
Southwestern Boone County in central Indiana...
Southeastern Montgomery County in west central Indiana...
Northeastern Putnam County in west central Indiana...
* Until 700 PM EDT.
* At 610 PM EDT, a severe thunderstorm was located 13 miles northwest
of Danville, or 15 miles southeast of Crawfordsville, moving
southeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Plainfield, Brownsburg, Danville, Avon, Pittsboro, Ladoga, Clayton,
Jamestown, Roachdale, North Salem, Lizton and New Ross.
This includes the following highways...
Interstate 70 between mile markers 62 and 68.
Interstate 74 between mile markers 49 and 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3999 8675 3991 8634 3964 8633 3963 8641
3963 8646 3962 8647 3963 8648 3985 8684
TIME...MOT...LOC 2210Z 296DEG 33KT 3988 8671
HAIL...0.75IN
WIND...60MPH
$$
NIELD2 follow-up statements
988
WWUS53 KIND 082224
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
624 PM EDT Thu Aug 8 2019
INC011-107-133-082234-
/O.CAN.KIND.SV.W.0146.000000T0000Z-190808T2300Z/
Boone IN-Montgomery IN-Putnam IN-
624 PM EDT Thu Aug 8 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BOONE...
SOUTHEASTERN MONTGOMERY AND NORTHEASTERN PUTNAM COUNTIES IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3991 8634 3964 8633 3963 8641 3963 8646
3962 8647 3963 8648 3976 8669 3992 8669
3992 8641
TIME...MOT...LOC 2224Z 296DEG 33KT 3982 8656
$$
INC063-082300-
/O.CON.KIND.SV.W.0146.000000T0000Z-190808T2300Z/
Hendricks IN-
624 PM EDT Thu Aug 8 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR HENDRICKS COUNTY...
At 624 PM EDT, a severe thunderstorm was located near Danville, or 22
miles west of Indianapolis, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Plainfield, Brownsburg, Danville, Avon, Pittsboro, Clayton, North
Salem and Lizton.
This includes the following highways...
Interstate 70 between mile markers 62 and 68.
Interstate 74 between mile markers 55 and 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3991 8634 3964 8633 3963 8641 3963 8646
3962 8647 3963 8648 3976 8669 3992 8669
3992 8641
TIME...MOT...LOC 2224Z 296DEG 33KT 3982 8656
HAIL...0.75IN
WIND...60MPH
$$
NIELD532
WWUS53 KIND 082254
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
654 PM EDT Thu Aug 8 2019
INC063-082303-
/O.EXP.KIND.SV.W.0146.000000T0000Z-190808T2300Z/
Hendricks IN-
654 PM EDT Thu Aug 8 2019
...THE SEVERE THUNDERSTORM WARNING FOR HENDRICKS COUNTY WILL EXPIRE
AT 700 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3991 8634 3964 8633 3963 8641 3963 8646
3962 8647 3963 8648 3976 8669 3992 8669
3992 8641
TIME...MOT...LOC 2253Z 296DEG 33KT 3972 8628
$$
NIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 4:18 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 8, 4:18 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 418 PM EDT Thu Aug 8 2019 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 332 PM EDT Thu Aug 8 2019 A weak cold front may spark a few showers or storms this afternoon into tonight, with a pulse strong to severe storm or two possible. In the wake of the front, high pressure will return dry weather to the area through the weekend, with some low chances for storms early next week on the periphery of the weakening ridge. && .NEAR TERM /Tonight/... Issued at 332 PM EDT Thu Aug 8 2019 Finally starting to see a few isolated storms developing across central Indiana. The adequate instability and shear may be enough for a pulse severe storm or two but an organized severe threat is unlikely. Isolated storms may persist into the overnight in some areas, but coverage should be low. The weak boundary will push through the area tonight and bring an end to storms most areas by morning. Lows tonight will generally be in the 60s. && .SHORT TERM /Friday through Sunday/... Issued at 332 PM EDT Thu Aug 8 2019 While low chances for a stray storm may linger across far southern fringes of the area tomorrow nearest the weak boundary, most of central Indiana will be dry from Friday through the weekend as high pressure drifts across the area. Temperatures look to be seasonable for the time of year, and the initialization handled this well. && .LONG TERM /Sunday Night through Thursday/... Issued at 242 PM EDT Thu Aug 8 2019 The ECMWF suggests a quick moving short wave will push across the Great Lakes and Northern Indiana on Monday through early Tuesday. It is during this period that chances for showers and thunderstorms will be best. However...confidence remains rather low as deep gulf moisture remains blocked by large high pressure over the deep south and Texas. After this Pacific wave passes NW flow continues to resume through THursday with ridging aloft amplifying over the western plains. This should result in subsidence and high pressure across Indiana and the Great lakes. Thus have trended toward a dry forecast for Wednesday through Thursday along with seasonable temperatures. && .AVIATION /Discussion for the 08/21Z TAF Update/... Issued at 416 PM EDT Thu Aug 8 2019 Update... Inserted mention of thunderstorms at KIND this evening and increased wind gusts to 24 kts. Previous Discussion... Mainly VFR conditions will be expected this TAF period. A surface trough passing through the area was generating showers and Thunderstorms over PA and OH. The tail of the trough over Indiana had yet developed any TSRA...however convective temperatures were just being reached and GOES16 shows CU development across the forecast area. Thus will continue to keep a VCSH/VCTS mention in the Tafs although confidence remains low. High Pressure and is expected to build in the wake of the trough today and with the loss of daytime heating this evening...VFR conditions are expected to continue thereafter. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...Nield NEAR TERM...Nield SHORT TERM...Nield LONG TERM...Puma AVIATION...JP/TDUD
Hazardous weather outlook, Aug 8, 3:43 PM EDT, 2 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 343 PM EDT Thu Aug 8 2019 INZ021-028>031-035>049-051>057-060>065-091945- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, and Greensburg 343 PM EDT Thu Aug 8 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Isolated storms are possible. A strong storm or two cannot be ruled out. Hazards: Large hail, damaging winds, heavy rain, lightning. Timing: Thunderstorms are possible tonight. The best chance for any severe storms will be through 900 PM. Discussion: A cold front will move into the area, bringing chances for showers and thunderstorms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: Thunderstorms are possible at times from Sunday evening through Tuesday night. Lightning is a threat from any thunderstorm. Discussion: A couple of fronts will bring chances for showers and thunderstorms to central Indiana. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ067>072-091945- Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 343 PM EDT Thu Aug 8 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Outlook: Isolated storms are possible. A strong storm or two cannot be ruled out. Hazards: Large hail, damaging winds, heavy rain, lightning. Timing: Thunderstorms are possible tonight. The best chance for any severe storms will be through 900 PM. Discussion: A cold front will move into the area, bringing chances for showers and thunderstorms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: Thunderstorms are possible Friday, and at times from Sunday evening through Tuesday night. Lightning is a threat from any thunderstorm. Discussion: A couple of fronts will bring chances for showers and thunderstorms to central Indiana. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Aug 8, 5:14 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
514 PM EDT Thu Aug 8 2019
INZ037-039-046-047-082215-
Hendricks IN-Boone IN-Hamilton IN-Marion IN-
514 PM EDT Thu Aug 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRICKS...
MARION...SOUTHEASTERN BOONE AND SOUTHWESTERN HAMILTON COUNTIES UNTIL
615 PM EDT...
At 514 PM EDT, Doppler radar was tracking a strong thunderstorm near
Zionsville, or 15 miles northwest of Indianapolis, moving southeast
at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Indianapolis, Carmel, Fishers, Greenwood, Lawrence, Brownsburg,
Lebanon, Beech Grove, Zionsville, Speedway, Southport, Cumberland,
McCordsville, Whitestown, Meridian Hills, Warren Park, Clermont,
Homecroft, Rocky Ripple and Williams Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3993 8593 3992 8594 3987 8594 3987 8595
3964 8595 3963 8618 3996 8655 4006 8644
TIME...MOT...LOC 2114Z 303DEG 25KT 3994 8634
NIELDSpecial weather statement, Aug 8, 5:46 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
546 PM EDT Thu Aug 8 2019
INZ036-037-046-082245-
Montgomery IN-Hendricks IN-Boone IN-
546 PM EDT Thu Aug 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HENDRICKS...BOONE AND
EAST CENTRAL MONTGOMERY COUNTIES UNTIL 645 PM EDT...
At 546 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Lebanon, or 13 miles east of Crawfordsville, moving
east at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Brownsburg, Lebanon, Zionsville, Pittsboro, Whitestown, Thorntown,
Jamestown, Lizton, Advance, New Ross and Ulen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4008 8624 3992 8629 3992 8633 3977 8633
3996 8679 4014 8669
TIME...MOT...LOC 2146Z 291DEG 21KT 4000 8665
NIELDLocal storm report, Aug 8, 6:04 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
604 PM EDT THU AUG 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 1 WNW INDIANAPOLIS 39.78N 86.16W
08/08/2019 E0.25 INCH MARION IN BROADCAST MEDIA
AT WTHR, 1000 NORTH MERIDIAN STREET.
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:14 PM EDT | Special Weather Statement | IND | Marion | 61 min |
| Aug 8, 5:46 PM EDT | Special Weather Statement | IND | Boone | 59 min |
| Aug 8, 6:23 PM EDT | Special Weather Statement | IND | Shelby | 67 min |
| Aug 8, 7:26 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Shelby | 34 min |
| Aug 8, 7:50 PM EDT | Special Weather Statement | IND | Decatur | 40 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.